California, 2012Winter Storm in California, January 18 to 23, 2012
January 18 to 23, 2012 · NWS STO · 8 events in 5 counties and zones
A series of winter storms kept interior Northern California wet for most of a week. It was the first notable winter storms in the region since October 2011.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of winter storms kept interior Northern California wet for most of a week. It was the first notable winter storms in the region since October 2011.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Jan 18, 9:33 AM PST, 57 minutes earlier.
Area forecast discussion, Jan 18, 9:33 AM PST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
933 AM PST WED JAN 18 2012
.SHORT TERM DISCUSSION...
LONG-AWAITED PATTERN CHANGE IS FINALLY UNDERWAY AS THE FIRST IN A
SERIES OF STORM SYSTEMS MOVES THROUGH THE PACIFIC NORTHWEST. THE
TAIL END OF THIS STORM IS BRUSHING BY NORTHERN CALIFORNIA...
GENERALLY NORTH OF HIGHWAY 299 NEAR REDDING. WEBCAMS ALONG I5
SUGGEST THE SNOW LEVEL IS AROUND OR SLIGHTLY LOWER THAN 1000 FT. A
SPOTTER IN THE SIMS AREA (1500 FT) HAS REPORTED NEARLY HALF A FOOT
OF SNOW IN SHASTA COUNTY SINCE EARLY MORNING. WITH THIS HEAVY
SNOWFALL...NORTHBOUND TRAFFIC ALONG I5 HAS BEEN CLOSED NORTH OF
REDDING AND CHAIN CONTROLS ARE IN EFFECT. ELSEWHERE...MID AND HIGH
CLOUDS ACROSS THE FORECAST AREA HAVE HAD A MODERATING EFFECT ON
OVERNIGHT LOWS. TEMPS ARE NOW RUNNING ANYWHERE FROM 5 TO 20
DEGREES WARMER THAN 24 HOURS AGO.
PRECIPITATION WILL PRIMARILY REMAIN CONFINED WELL TO THE NORTH
THROUGH THIS AFTERNOON. SNOW LEVELS WILL RISE A BIT TO AROUND 2000
FT THIS AFTERNOON...BUT CANT RULE OUT A STRAY SNOW SHOWER IN
NORTH REDDING THIS MORNING.
SHOWERS WILL SAG SOUTHWARD ALONG THE MOUNTAINS A BIT TONIGHT...BUT
STILL REMAIN NORTH OF INTERSTATE 80.
A SECOND AND MORE POTENT STORM WILL MOVE THROUGH THE AREA
THURSDAY. THIS SYSTEM WILL BRING PRECIPITATION CWA-WIDE. MOST
AREAS SHOULD SEE PRECIPITATION BEGIN IN THE LATE MORNING OR EARLY
AFTERNOON...AND CONTINUE INTO THE EVENING HOURS. FORECAST
PRECIPITATION TOTALS WILL GENERALLY RUN IN THE 0.25 TO 0.50 INCH
RANGE...THOUGH LOCALLY HIGHER TOTALS ARE EXPECTED IN THE NORTHERN
SAC VALLEY. SOUTHEAST VALLEY WINDS COULD RANGE IN THE 15-25 MPH
RANGE WITH LOCAL GUSTS UP TO 40 MPH. SNOW ADVISORIES ARE ALSO IN
EFFECT FOR THIS STORM... BUT WILL NEED TO TAKE A CLOSER LOOK AT
THIS WITH THE AFTERNOON PACKAGE. SNOW LEVELS ARE LOOKING LOWER
THAN PRIOR FORECAST MODELS...WHICH COULD TRANSLATE TO HIGHER SNOW
TOTALS AND GREATER IMPACT ALONG THE TRANS-SIERRA ROADWAYS.
A BRIEF DRY PERIOD IS EXPECTED LATE THURSDAY INTO EARLY FRIDAY
BEFORE THE THIRD SYSTEM COMES THROUGH. THIS FRIDAY SYSTEM LOOKS
THE MOST IMPRESSIVE OF THE BUNCH WITH GOOD JET SUPPORT...A
NEGATIVELY TILTED UPPER TROUGH...AND STRONG LOW LEVEL WARM AIR
ADVECTION. LATEST FORECAST MODELS SUGGEST THAT THIS SYSTEM COULD
ALSO BRING SNOW BELOW THE MAJOR SIERRA PASSES.
THE WEEKEND WILL BEGIN DRY AS A SHORTWAVE RIDGE BUILDS INTO THE
REGION SATURDAY. DANG
.EXTENDED DISCUSSION (SUNDAY THROUGH WEDNESDAY)
WET PATTERN CONTINUES INTO EARLY NEXT WEEK WITH ANOTHER PACIFIC
FRONTAL SYSTEM FORECAST TO MOVE INTO NORCAL LATE SUNDAY. MODEL
TIMING VARIES WITH ECMWF BRINGING THE SYSTEM IN THE FASTEST WITH
GEM/GFS RUNNING A LITTLE SLOWER BRINGING THE MAIN FRONTAL BAND
INTO NORCAL SUNDAY NIGHT OR EARLY MONDAY. EITHER WAY...INCH PLUS
PRECIPITABLE WATER TAP OFFSHORE WILL BAKE THIS ANOTHER MODERATE
PRECIP PRODUCER ALTHOUGH MAYBE NOT AS GOOD AS THE SYSTEM EARLIER
IN THE WEEKEND. SNOW LEVELS WITH THIS PACIFIC STORM SYSTEM SHOULD
BE WELL BELOW SIERRA PASS LEVELS BUT NOT OVERLY LOW BASED ON 1000
TO 500 MB THICKNESS PROGS. ONCE THIS SYSTEM PASSES TO THE EAST
MONDAY...EXTENDED MODELS TRENDING TOWARDS A RIDGING PATTERN OVER
THE WEST COAST BUT SIGNIFICANT MODEL DIFFERENCES EXIST. GFS WANTS
TO DEVELOP A HIGHER AMPLITUDE RIDGE OVER THE WEST COAST WHICH
WOULD BRING DRYING TO AT LEAST THE SOUTHERN PORTIONS OF THE CWA.
GEM AND ECMWF PRODUCE A FLATTER DIRTIER RIDGE PATTERN LEAVING MUCH
OF THE CWA IN A CONTINUED WET PATTERN. FOR NOW...HAVE KEPT WITH
THE WETTER ECMWF AND GEM BUT WILL NEED TO WATCH HOW MODELS DEVELOP
RIDGE TO DECIDE WHETHER A BACK OFF IN POPS FOR EARLY NEXT WEEK
WILL BE NEEDED.
&&
.AVIATION...
WARM FRONT SLIDING OVER NORCAL WILL BRING RA AND MOUNTAIN SN
TODAY AND TONIGHT NORTH OF ABOUT KMYV WITH MIFR/IFR OVER SHASTA
MOUNTAINS AND OCNL IFR LOWER ELEVATIONS MAINLY AFTER 18Z. MAINLY
VFR SOUTH OF KMYV TODAY. SNOW LEVELS BLO010 POSSIBLE THIS MORNING
OVER SHASTA COUNTY CLIMBING TO 010-020 THIS AFTERNOON. MVFR LATE
TONIGHT IN FOG SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN
VALLEYS. GENERALLY LIGHT SOUTH WINDS TO 10 MPH.
&&
.STO WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 10 AM TO 10 PM PST THURSDAY ABOVE
6000 FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN
PLUMAS COUNTY/LASSEN PARK.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON ABOVE 2000
FEET FOR THE MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN
LAKE COUNTY.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THURSDAY BURNEY BASIN /
EASTERN SHASTA COUNTY.
WINTER STORM WARNING UNTIL 4 PM PST THURSDAY SHASTA LAKE AREA /
NORTHERN SHASTA COUNTY.
&&
Hazardous weather outlook, Jan 18, 7:00 AM PST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST WED JAN 18 2012
CAZ013>019-063-064-066>069-191500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST WED JAN 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.
.DAY ONE...TODAY
COLD MORNING LOWS IN THE NORTHERN SAN JOAQUIN VALLEY WHILE THE FIRST
IN A SERIES OF STORMS MAKES ITS WAY INTO INTERIOR NORTHERN
CALIFORNIA. SOME SNOW POSSIBLE AT LOWER ELEVATIONS WITH GUSTY WINDS
OVER THE HIGHER ELEVATIONS AND PERIODS OF MODERATE TO HEAVY RAIN FOR
THE LOWEST ELEVATIONS.
* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *
* FREEZE WARNING.............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *
* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *
.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY
THE SERIES OF STORMS CONTINUES WITH INCREASING SNOW LEVELS AND
WINDS. THE STRONGEST WAVES COME THURSDAY...FRIDAY AND AGAIN SUNDAY
INTO EARLY NEXT WEEK. SOME SIGNIFICANT SNOW POSSIBLE WITH GUSTY
WINDS OVER THE HIGHER ELEVATIONS AND PERIODS OF MODERATE TO HEAVY
RAIN FOR THE LOWER ELEVATIONS.
* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *
* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.
THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
JCLAPP
In the hours before
Special weather statement, Jan 18, 5:33 AM PST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
533 AM PST WED JAN 18 2012
...RAIN AND SNOW RETURN TO NORTHERN CALIFORNIA TODAY INTO THE
WEEKEND...
SEVERAL SYSTEMS WILL MOVE THROUGH THE AREA ALONG WITH A MOISTURE
PLUME BRINGING MODERATE TO HEAVY PRECIPITATION AT TIMES TO
INTERIOR NORTHERN CALIFORNIA LATER WEDNESDAY INTO THE WEEKEND.
CAZ015>019-064-190100-
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
533 AM PST WED JAN 18 2012
TIMING: PRECIPITATION IS EXPECTED TO START OVER THE NORTHERN
SACRAMENTO VALLEY TODAY AND INCREASE AND SPREAD SOUTH DURING THE
DAY. PRECIPITATION WILL REACH THE INTERSTATE 80 CORRIDOR
THIS EVENING. MODERATE TO HEAVY PRECIPITATION IS EXPECTED ON
THURSDAY AND FRIDAY AND POSSIBLY AGAIN ON SUNDAY.
AMOUNTS: AROUND 0.7 INCHES IN THE REDDING AREA TO LESS THAN A
TENTH OF AN INCH AROUND SACRAMENTO IS EXPECTED THROUGH THIS
EVENING. FROM 0.25 TO 1 INCH IS EXPECTED OVER LAKE COUNTY THROUGH
THIS EVENING WITH THE MOST IN THE NORTH. LIGHT SNOW IS POSSIBLE IN
REDDING THIS MORNING WITH LITTLE TO NO ACCUMULATION EXPECTED.
OVER TWO INCHES AROUND REDDING TO AROUND 0.75 INCHES IN THE
NORTHERN SAN JOAQUIN VALLEY ARE EXPECTED THURSDAY THROUGH FRIDAY.
ADDITIONAL SIGNIFICANT PRECIPITATION IS EXPECTED AGAIN ON SUNDAY.
WINDS: SOUTHEAST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO
AROUND 40 MPH ARE EXPECTED TO ACCOMPANY THE PRECIPITATION...WITH
THE STRONGEST WINDS EXPECTED ON THURSDAY AFTERNOON AND LATE FRIDAY
AND SUNDAY.
IMPACTS: SNOW IS POSSIBLE AROUND REDDING...INCLUDING INTERSTATE 5
NORTH OF REDDING. MOTORISTS SHOULD BE PREPARED FOR POSSIBLE
PONDING OF WATER ON ROADWAYS IN THE VALLEY. THE WINDS AND HEAVY
RAIN MAY CAUSE DOWNED TREE BRANCHES POSSIBLY CAUSING POWER
OUTAGES.
CAZ066-067-190100-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
533 AM PST WED JAN 18 2012
TIMING: PRECIPITATION IS EXPECTED TO START OVER THE NORTHEAST
FOOTHILLS OF THE SACRAMENTO LATER THIS MORNING AND INCREASE AND
SPREAD SOUTH INTO THE MOTHER LODE BY LATE TODAY. MODERATE TO
HEAVY PRECIPITATION IS EXPECTED IN THE FOOTHILLS ON THURSDAY AND
FRIDAY AND POSSIBLY AGAIN ON SUNDAY.
AMOUNTS: AROUND 1 INCH IN THE FAR NORTH TO AROUND A QUARTER OF AN
INCH AROUND THE INTERSTATE 80 CORRIDOR TO LESS THAN A TENTH OF AN
INCH SOUTH OF HIGHWAY 88 IS EXPECTED THROUGH THIS EVENING. SNOW
IS POSSIBLE IN THE NORTHEAST FOOTHILLS TODAY WITH UP TO 3 INCHES
OF ACCUMULATIONS ABOVE 2000 FEET AND LITTLE TO NO ACCUMULATIONS
EXPECTED AROUND 1000 FEET IN THE NORTHEAST FOOTHILLS. ADDITIONAL
SIGNIFICANT PRECIPITATION IS EXPECTED FRIDAY INTO THE WEEKEND WITH
MODERATE TO HEAVY RAIN ON FRIDAY AND POSSIBLY SUNDAY.
WINDS: SOUTHEASTERLY WINDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH
ARE EXPECTED TO ACCOMPANY THE PRECIPITATION...WITH THE STRONGEST
WINDS EXPECTED ON THURSDAY AFTERNOON AND LATE FRIDAY AND SUNDAY.
IMPACTS: WINTER DRIVING CONDITIONS ARE POSSIBLE IN THE NORTHEAST
FOOTHILLS ON WEDNESDAY MORNING. MOTORISTS SHOULD BE PREPARED FOR
POSSIBLE PONDING OF WATER ON ROADWAYS IN THE FOOTHILLS. THE WINDS
AND HEAVY RAIN MAY CAUSE DOWNED TREE BRANCHES POSSIBLY CAUSING
POWER OUTAGES.
JCLAPP
Local storm report, Jan 18, 6:54 AM PST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
654 AM PST WED JAN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM SNOW 4 WSW CASTLE CRAG 41.06N 122.36W
01/18/2012 M3.0 INCH SHASTA CA TRAINED SPOTTER
3 INCHES ON THE GROUND AT SIMS NORTH OF REDDING
&&
JPOWELLLocal storm report, Jan 18, 7:00 AM PST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST WED JAN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM SNOW 8 E LAKEHEAD 40.89N 122.23W
01/18/2012 M1.0 INCH SHASTA CA TRAINED SPOTTER
ONE INCH OF NEW SNOW ON THE GROUND.
&&
JPOWELLLocal storm report, Jan 18, 7:36 AM PST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
736 AM PST WED JAN 18 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM SNOW 1 SSW SIMS 41.06N 122.36W
01/18/2012 M3.0 INCH SHASTA CA TRAINED SPOTTER
&&
IRIS SYSTEMLocal storm report, Jan 18, 7:40 AM PST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
740 AM PST WED JAN 18 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM SNOW 7 NE O'BRIEN 40.89N 122.23W
01/18/2012 M1.0 INCH SHASTA CA TRAINED SPOTTER
REPORT FROM LAKEHEAD
&&
IRIS SYSTEMLocal storm report, Jan 18, 8:16 AM PST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
816 AM PST WED JAN 18 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM SNOW 1 SSW SIMS 41.06N 122.36W
01/18/2012 M5.0 INCH SHASTA CA TRAINED SPOTTER
REPORTED BY SPOTTER SH09 2 INCHES HAVE
FALLEN IN LAST TWO HOURS AND STILL COMING
DOWN GOOD. 1650 FT ELEVATION
&&
IRIS SYSTEMWinter Storm, Shasta Lake/North Shasta County
- When
- January 18, 10:30 AM PST to January 19, 2:00 PM PST
- Where
- Shasta Lake/North Shasta County forecast zone
- Reported by
- Mesonet
A relatively weak winter storm brought 3-6 inches of snow to elevations above 1500 feet and one to two feet of snow to elevations above 3000 feet. The heaviest snow fell on the morning of Thursday, January 19th and impacted Hwy 299, I-5, and Shasta Lake. Winds were light, with local gusts only to 30 mph.
Winter Storm, Mt Shasta/Western Plumas County
- When
- January 19, 2:00 PM PST to January 20, 8:00 PM PST
- Where
- Mt Shasta/Western Plumas County forecast zone
- Reported by
- Mesonet
A relatively weak winter storm brought six to twelve inches of snow to elevations between 5000 and 7000 feet and up to two feet of snow to elevations above 7000 feet, including 14 inches to Lassen Volcanic National Park. Winds were 20-35 mph sustained with gusts 50-70 mph over ridgetops.
Winter Storm, West Slope Northern Sierra Nevada
- When
- January 19, 3:00 PM PST to January 21, 1:00 PM PST
- Where
- West Slope Northern Sierra Nevada forecast zone
- Reported by
- Mesonet
A relatively weak winter storm brought six to twelve inches of snow to elevations between 5000 and 7000 feet and up to two feet of snow to elevations above 7000 feet, including thirteen inches to Kirkwood Ski Resort and fifteen inches near Donner Summit along I-80. Winds were 20-35 mph sustained with gusts 60-80 mph over ridgetops.
Winter Storm, Shasta Lake/North Shasta County
- When
- January 22, 10:00 AM PST to January 23, 4:00 AM PST
- Where
- Shasta Lake/North Shasta County forecast zone
- Reported by
- Mesonet
A moderate winter storm brought up to a foot of snow to elevations above 3500 feet. High winds made visibilities poor in some locations.
Winter Storm, Mountains Southwest Shasta County to Northern Lake County
- When
- January 22, 10:00 AM PST to January 23, 4:00 AM PST
- Where
- Mountains Southwest Shasta County to Northern Lake County forecast zone
- Reported by
- Mesonet
A moderate winter storm brought up to a foot of snow to elevations above 3500 feet. High winds made visibilities poor in some locations.
Winter Storm, Burney Basin/Eastern Shasta County
- When
- January 22, 11:00 AM PST to January 23, 5:00 AM PST
- Where
- Burney Basin/Eastern Shasta County forecast zone
- Reported by
- Mesonet
A moderate winter storm brought up to a foot of snow to elevations above 3500 feet. High winds made visibilities poor in some locations.
Winter Storm, Mt Shasta/Western Plumas County
- When
- January 22, 1:00 PM PST to January 23, 8:00 AM PST
- Where
- Mt Shasta/Western Plumas County forecast zone
- Reported by
- Mesonet
A moderate winter storm brought six to eight inches of snow down to 4500 feet and eighteen inches of snow to elevations above 6500 feet. Winds gusted to 30-40 mph along the ridgetops.
Winter Storm, West Slope Northern Sierra Nevada
- When
- January 22, 3:00 PM PST to January 23, 1:00 PM PST
- Where
- West Slope Northern Sierra Nevada forecast zone
- Reported by
- Mesonet
A moderate winter storm brought up to a foot of snow down to 4000 feet and up to two feet of snow to elevations above 7000 feet. Winds gusted to 50 mph along the ridgetops.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Oregon, January 18 to 20, 20122 deaths · 3 events
- Flooding in Oregon, January 18 to 27, 2012$20 million · 16 events
- Avalanche in Colorado, January 18, 20121 death · 1 event
- Winter Storm in Oregon, January 18 to 21, 2012$200,000 · 2 events
- Strong Wind in Vermont, January 18, 2012$98,000 · 16 events
- Winter Storm and Flooding in Utah, January 18 to 20, 2012$150,000 · 6 events
- Extreme Cold in North Dakota, January 18 to 20, 201236 events
- Extreme Cold in Minnesota, January 18 to 19, 201224 events
- Lake-Effect Snow and Cold in Michigan, January 18 to 20, 201221 events
- Extreme Cold in North Dakota, January 18 to 19, 201218 events
- High Wind in Wyoming, January 18 to 19, 201273 kt wind · 15 events
- Extreme Cold in South Dakota, January 18 to 19, 201214 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 358852, 358853, 358854, 358855, 358857, 358856, 358858, 358859.